MAUDE Adverse Event Report: COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G44128
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the blue lumen hub of a cook spectrum minocycline-rifampin impregnated triple lumen central venous catheter tray cracked on (b)(6) 2024.The insertion location was in the "cas".The device was implanted on (b)(6) 2024 for seven days before the failure occurred.No central line-associated bloodstream infection (clabsi) was reported.The line was replaced on (b)6) 2024; a peripherally inserted central catheter (picc) was inserted.Additionally, a sample was saved.No other adverse effects were reported for this incident.The dates of five other events with the same crack hub failure were provided and are reported under patient identifiers: (b)(6).
 
Additional Manufacturer Narrative
D1 - device name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray.D4 - rpn: c-utlmy-701j-rsc-abrm-hc-fst-a-rd.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg? device not returned to manufacturer.Investigation ¿ evaluation: it was reported that the blue lumen hub of a cook spectrum minocycline-rifampin impregnated triple lumen central venous catheter tray was cracked.The device was implanted in the "cas" on (b)(6) 2024 and was in place for seven days before the failure occurred on (b)(6) 2024; a peripherally inserted central catheter (picc) was inserted.The device was replaced (b)(6) 2025.No central line-associated bloodstream infection (clabsi) was reported.Cook was unable to acquire any additional information about the event.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures for the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no relevant nonconformances related to the failure mode.A complaint history search for the reported lot found no additional complaints reported from the field.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The product ifu, [c_t_ctulmabrm_rev7] "cook spectrum ventral venous catheter minocycline/rifampin antibiotic impregnated power injectable," provides the following information to the user related to the reported failure mode: warnings: "the safe and effective use of central venous catheters with power injector pressures (safety cut-off) set above 325 psi has not been established.Do not power inject if maximum injection rate cannot be verified to meet limit of 10 ml/sec.To safely use catheters with a power injector, the technician/health care professional must verify prior to use that the maximum safety cut-off pressure limit is set at or below 325 psi and that the maximum flow rate is at or below 10 ml/sec.Do not exceed the maximum flow rate of 10 ml/sec.Exceeding the maximum flow rate of 10 ml/sec may result in catheter failure and/or catheter tip displacement.Failure to ensure patency of the catheter prior to power injection studies my result in catheter failure.Power injector machine pressure limiting (safety cut-off) settings may not prevent over-pressurization of an occluded catheter." precautions: "if lumen flow is impeded, do not force injection or withdrawal of fluids.Failure to ensure patency of the catheter prior to power injection studies may result in catheter failure." instructions for use: power injection procedure: "conduct study using the power injector, making sure not to exceed the maximum flow rate of 10 ml/sec or pressure limit safety cut-off of 325 psi for the catheter." how supplied: "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no device return, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.A previous capa investigation determined, among other variables, that over-engagement of external components onto the hub may contribute to cvc hub cracking.The use of hemostats or lubrication, such as fluids remaining on the hub, during application of external components may further contribute to over-engagement, introducing additional forces to the hub.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21039757
Report Number1820334-2024-01702
Device Sequence Number18277604
Product Code FOZ
UDI-Device Identifier00827002441286
UDI-Public(01)00827002441286(17)260202(10)15849689
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2026
Device Model NumberG44128
Device Lot Number15849689
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer12/31/2024
07/08/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date01/08/2025
07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite